The Vestibular Migraine Community
Please read our welcome post!

Theories on "Relapse"


#1

Hello Everyone,

I was doing well enough from June of last year until just a couple of weeks ago(not perfect, but much better than how I’m doing now.) On March 5th I came off of Effexor(didn’t seem to help and didn’t like the side affects) and was on nothing except for daily vitamins and Magnesium. And then two weeks later after doing really well on no medicine, BAM, I start to feel worse. And it hasn’t got much better. I’m so confused in how quick this changes. I know we all have somewhat different stories and clearly, I’m not even sure what I’m dealing with(I don’t really have a certain diagnosis) but any theories on why I could be doing well and then all of a sudden it all gets worse? I think hormones have an affect but what else? Not having a good time.


#2

What dosage of Effexor were you on? Did you taper off of it?


#3

I was on 37.5 but I really didn’t notice it helping. And I did tirate down. It was bizarre because I was doing well even after I came off.


#4

Ahh, OK. I asked because I remember reading (either here or in one of the FB groups) that it’s better to titrate down than to stop suddenly.

Who knows… maybe hormones. Or maybe the Effexor was doing some good but you didn’t realize it. Or maybe you have some other unidentified trigger. (Read my post from earlier tonight in the thread about triggers.)


#5

@Manatee

Yea I’m thinking it’s on way of those! I won’t lie, I’m very frustrated. I’m starting Amitriptyline again but idk if it’ll work for me again or not.


#6

Since June you were still on one of the meds being Ami, Nort, Effexor. You thought the drugs weren’t helping in fact they might be keeping a lid on things. This is not a big mystery to crack.


#7

@GetBetter

I guess what threw me off was not that the meds weren’t working but why I was feeling good for Two weeks even after not being on any meds? That’s what really got me…


#8

The meds might take two weeks to completely leave your system


#9

@GetBetter

Damn, that’s so crazy to think that this is what my body feels like without meds. Who knows, just a thought?


#10

This is true. Some, such as fluoxetine, take as long as five weeks to completely clear.

And psychiatrists have to be careful when switching patients from one antidepressant to another, because of the length of time that they stay in the body, to avoid adverse interactions. I found a good chart a while back that explains how to switch a patient from one antidepressant to another:
Switching-antidepressants-A3-poster.pdf (53.1 KB)


#11

@Camille_Chaf Yes, I agree with @GetBetter and @Manatee. Effexor may have taken about 2 weeks or so to get out of your system, so it may have been helping more than you realized. When I came off of Prozac a few years ago I didn’t think it was doing anything for my MAV but about 3 weeks after I stopped it (I was only on 10 mg so doctors told me no reason to taper) I had markedly worse light and sound sensitivity, especially sound. It hit me out of the blue, I heard some tin foil being crinkled and almost collapsed to the floor from one of those being pulled down sensations, and had to go lay down in a dark room for 1 hr after (which I rarely do because it usually doesn’t help too much). My psychiatrist said that event happened around when the Prozac would have just fully been out of my system.